Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS North Platte, NE

August 26, 2021Hayes County, Nebraska

NWS North Platte, NE issued this special weather statement at Aug 26, 2021, 6:27 PM CDT for Hayes County, Nebraska. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 26, 2021, 6:27 PM CDT (23:27 UTC)
Expired
Aug 26, 2021, 7:00 PM CDT
In force
33 min
Issued by
NWS North Platte, NE
Hail
0.75 in
Wind
40

County Hayes County, NE

The radar

The Goodland radar (KGLD), 141 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 26, 6:51 PM CDTHAIL 19 Nne Hayes Center, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.5 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2021-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 578 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2021-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -204 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
578 J/kg
Mixed-layer CIN
-294 J/kg
Mixed-layer LCL
1860 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-204 m²/s²
0-3 km storm-relative helicity
-123 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

724 
WWUS83 KLBF 262327
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
627 PM CDT Thu Aug 26 2021
 
NEZ070-071-270000-
Frontier NE-Hayes NE-
627 PM CDT Thu Aug 26 2021

...A strong thunderstorm will impact portions of northwestern
Frontier, southern Lincoln and Hayes Counties through 700 PM CDT...

At 626 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hayes Center, moving northeast at 40 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Hayes Center, Hamlet, Marengo and Hayes Center State Wildlife
Management Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4053 10126 4071 10082 4070 10070 4049 10067
      4034 10103 4035 10132
TIME...MOT...LOC 2326Z 242DEG 35KT 4048 10110 

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

$$

NMJ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 26, 2:29 PM CDT, 3 hours 58 minutes earlier.

Area forecast discussion, Aug 26, 2:29 PM CDT, 3 hours 58 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
229 PM CDT Thu Aug 26 2021

.SHORT TERM...(This evening through Friday night)
Issued at 208 PM CDT Thu Aug 26 2021

Abundant cloud cover and showers with some thunder helped limit
destabilization across central Nebraska this afternoon with the
most unstable air residing across the southeastern part of the
state. Earlier visible satellite imagery clearly depicted an
outflow boundary from convection this morning across South Dakota
that has become a quasi stationary boundary from northeast Nebraska
northwestward into South Dakota. Expect this will enhance
convergence along synoptic scale warm front to serve as a focus
for vigorous convection this evening into tonight. This convection
will be able to tap the aforementioned significant pool of
surface based instability as it pushes northward in a highly
sheared environment with development into a robust MCS possible.

Bulk shear vectors largely parallel to the boundaries indicate MCS will
translate generally eastward with an opportunity to skim our
northeastern counties up near the Niobrara river late this evening into
early tonight. Expect maturing MCS will present a primary threat
of damaging wind and abundant CAPE in the hail growth zone will
support a large hail threat. Will be monitoring this area closely
to see exactly with convective initiation occurs and becomes
likely to track. Excessive rainfall is also possible with
increasing precipitable water values, expected high rainfall
rates, and potential training cells on the southern periphery of
MCS.

Storms are expected to move into eastern Nebraska with some lingering
showers/thunder in elevated instability though the low level jet axis
will be shifting to our east. The best shear and instability on Friday
will reside to our east though expect isolated/widely scattered
showers/thunderstorms courtesy of some weak shortwave energy.

.LONG TERM...(Saturday through Thursday)
Issued at 208 PM CDT Thu Aug 26 2021

An upper level trof will push a strong cold front through Nebraska on
Saturday. Substantial shear with the front but instability may be
limited so severe threat is not clear cut and SPC marginal risk appears
adequate at this time. Dry and much cooler on Sunday with temperatures
a bit below normal for late August.

Ensemble guidance then develops a broad upper level ridge over the
midsection of the county for the middle of next week with generally dry
weather and temperatures trending a good bit above normal through
Wednesday. The ridge axis then shifts to our east as a trof becomes
established over the Pacific northwest and a tropical system looks to
move up the Mississippi valley. This pattern will be a bit more active
for Nebraska with a return to scattered showers and thunderstorms
toward the end of next week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1220 PM CDT Thu Aug 26 2021

VFR conditions are expected through the TAF period. Currently, some
lingering showers, and embedded thunderstorms, remain across the
Panhandle and Sandhills, moving northeastward. These will clear
for a brief afternoon lull, before storms start again late this
afternoon and evening. Some may be strong to severe, with the main
hazards being large hail and strong winds. With that said, gusty
erratic winds are possible within the vicinity of any
thunderstorm. Also possible is reduced VIS produced by any
downpours. ATTM, confidence is a bit low on timing, so TAFs will
be updated with better timing as confidence grows. Currently
thinking sometime around sunset. Also of note, is that a brief
period, generally 4-9Z, of LLWS is expected for the southern
terminals overnight.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...MBS
LONG TERM...MBS
AVIATION...Sinclair
Hazardous weather outlook, Aug 26, 3:08 PM CDT, 3 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
308 PM CDT Thu Aug 26 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-272015-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
308 PM CDT Thu Aug 26 2021 /208 PM MDT Thu Aug 26 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

There is a threat for severe thunderstorms tonight. The area of
greatest potential is northwest of a line Ogallala to Broken Bow.
At this time the main threats are large hail, locally heavy
rainfall, and damaging winds. Storms are expected to be isolated,
and therefore not widespread. Expecting storms around sunset and
into the overnight. Lastly, there is a marginal risk for excessive
rainfall tonight for north central Nebraska.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

Thunderstorms are possible again Saturday afternoon and evening.
Currently, the most likely area to see storms is east of highway
83.The threats expected are damaging winds and large hail, as
there is potential that some may become severe.

.SPOTTER INFORMATION STATEMENT...

Please relay any information about observed severe weather to the
NWS.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, Aug 26, 6:27 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
627 PM CDT Thu Aug 26 2021

NEZ070-071-270000-
Frontier NE-Hayes NE-
627 PM CDT Thu Aug 26 2021

...A strong thunderstorm will impact portions of northwestern
Frontier, southern Lincoln and Hayes Counties through 700 PM CDT...

At 626 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hayes Center, moving northeast at 40 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Hayes Center, Hamlet, Marengo and Hayes Center State Wildlife
Management Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4053 10126 4071 10082 4070 10070 4049 10067
      4034 10103 4035 10132
TIME...MOT...LOC 2326Z 242DEG 35KT 4048 10110

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

NMJ

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 12:57 AM CDTSpecial Weather StatementLBFCuster48 min
Aug 26, 1:29 AM CDTSpecial Weather StatementLBFCuster46 min
Aug 26, 2:09 AM CDTSpecial Weather StatementLBFGarfield51 min
Aug 26, 2:24 AM CDTSpecial Weather StatementLBFCuster51 min
Aug 26, 2:25 AM CDTSpecial Weather StatementLBFWheeler50 min
Aug 26, 2:36 AM CDTSevere Thunderstorm WarningLBFCuster25 min
Aug 26, 3:10 AM CDTSpecial Weather StatementLBFWheeler50 min
Aug 26, 3:43 AM CDTSpecial Weather StatementLBFHolt47 min
Aug 26, 3:55 AM CDTSpecial Weather StatementLBFWheeler50 min
Aug 26, 8:24 AM CDTAreal Flood AdvisoryLBFKeith, Perkins5 hr
Aug 26, 6:50 PM CDTSevere Thunderstorm WarningLBFFrontier, Hayes, Lincoln40 min

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.